Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 11, 2000, 6:04 PM EST for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 6:04 PM EST (23:04 UTC)
- Expired
- Mar 11, 2000, 6:35 PM EST
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:10 PM EST | Thunderstorm Wind | Countywide, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 112305 SVRRNK VAC089-141-690-112335- BULLETIN--IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 604 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN SOUTH CENTRAL VIRGINIA. MARTINSVILLE IN SOUTH CENTRAL VIRGINIA. PATRICK COUNTY IN SOUTHWESTERN VIRGINIA. * UNTIL 635 PM EST. * AT 604 PM EST... BLACKSBURG DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MARTINSVILLE OR 6 MILES SOUTHWEST OF HORSE PASTURE... MOVING NORTH AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SANVILLE... FIELDALE... L BASSETT... FIGSBORO... OAK LEVEL... << CALL TO ACTION >> DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/JDS N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 10:15 AM EST, 7 hours 49 minutes earlier.
Area forecast discussion, Mar 11, 10:15 AM EST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1015 AM EST SAT MAR 11 2000 SFC WARM FNT IS JUST SOUTH OF ROA/LYH AT 15Z...AND MOVG NWD. SHOULD CLEAR NR SECTIONS OF THE CWA THIS AFTERNOON. PCPN FROM THIS MORN/S MCS HAS CLEARED THE FA. SOLID CLDINESS IN ALL BUT THE PIEDMONT THIS MORN...AND IT DOESN/T LOOK LIKE THERE WILL BE MANY BREAKS. 12Z UA PLOTS SHOW NEARLY CLOSED UPPER LOW OVR NRN ARK...WITH AN 80 KT JET ROTATING THRU THE BASE OF THE TROF AT 500 MB. AREA SHRA/TSRA FILLING IN ACROSS TN/NRN GA IN LFQ OF JET AND DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW. HAD A QUICK LOOK AT THE 12Z ETA...AND BEST DYNAMICS/UPPER DIVERGENCE PROGGED TO SWING INTO NW SC/SWRN NC AROUND 00Z. SHOULD BE A GOOD BOUNDARY THEN WITH CLDY FOOTHILLS WWD...AND P SUNNY EWD INTO THE PIEDMONT WHERE TEMPS WILL BE WELL INTO THE 70S AND DEWPOINTS WILL BE AROUND 60. ERN EDGE OF CWA WILL HAVE A THREAT FOR SVR. FROM FOOTHILLS WWD...LOOKS LIKE A LARGE AREA OF SHRA/FEW TSRA WILL MOVE THRU THIS AFT/INTO EARLY EVE. CURRENT FCST IS DOING VERY WELL...AND LITTLE CHANGE IS NEEDED. .RNK VA...NONE. WV...NONE. NC...NONE. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:42 PM EST | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 48 min |
| Mar 11, 6:42 PM EST | Severe Thunderstorm Warning | RNK | Franklin | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.